Alert archive / Mississippi / Special Weather Statements in 2019
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jun 23, 2019, 4:03 PM CDT for Clay County, Mississippi. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2019, 4:03 PM CDT (21:03 UTC)
- Expired
- Jun 23, 2019, 4:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Jackson, MS
County Clay County, MS
The radar
The Columbus AFB radar (KGWX), 49 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2440 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 8.4
The text
As transmitted.
163
WWUS84 KJAN 232103
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
403 PM CDT Sun Jun 23 2019
MSZ030-033-232145-
Oktibbeha MS-Clay MS-
403 PM CDT Sun Jun 23 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN OKTIBBEHA AND CLAY
COUNTIES UNTIL 445 PM CDT...
At 402 PM CDT, Meteorologists were tracking a strong thunderstorm
near Starkville, moving northeast at 30 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Griffith and Muldrow around 415 PM CDT.
West Point and Pala Alto around 425 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3353 8864 3339 8882 3349 8896 3381 8890
3381 8872 3368 8872 3368 8852
TIME...MOT...LOC 2102Z 211DEG 26KT 3352 8883
$$
DCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jun 23, 1:01 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jun 23, 1:01 PM CDT, 3 hours 2 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 101 PM CDT Sun Jun 23 2019 .UPDATE... Updated for 18Z aviation discussion && .AVIATION... 18Z TAF discussion: Main focus for this TAF period will be the timing of convection and any restrictions associated with those. Right now, enough uncertainty in timing remains to not get to aggressive with specifics in the TAF. Due to this, used a combination of Tempo/Prob30 and VC to designate the best potential. Additionally, guidance is offering a long extended MVFR ceiling overnight and into 15-16z Mon. Right now, some of this ceiling is covered in, but I have limited going with the long duration as the most likely scenario is for VFR in the wake of the MCS or large outflow boundary. /CME/ && .DISCUSSION... Main focus for this update will be on convective potential and updates to graphics. Morning analysis and latest near term guidance supports increased confidence in more storms this afternoon and a bit clearer picture on the MCS evolution later on. There are two distinct areas to focus on for threats based off the latest. First, the SE/E portions of the forecast area were added to the Marginal risk as local microburst checklist and recent hi-res CAMs indicate greater coverage of storms along with an environment supportive of damaging winds and some hail. SBcape looks to peak in the 3500-4000 j/kg range with >7 deg lapse rates (VT of 28-29). Additionally, there will be midlevel dry air to aid in better downdrafts and these will likely be enhanced by mean 800-500mb flow of 20kts and oriented to the NE. This SE/E portion of the forecast area looks to mainly see the severe threat between 3-7pm. Activity will diminish after that with the SE possibly seeing the remnant MCS and strong outflow winds sometime after 3am. There remains uncertainty on how far SE this will make it and what sort of winds will be maintained as the MCS will be weakening. As for the W/NW/N portions, the focus will be on the developing MCS to our NW for evening/overnight. However, there is the potential for some earlier activity between 5-9pm before larger scale forcing takes over and the potential for a larger scale outflow (driven by the MCS) to push into the W/NW forecast area. To cover this threat (mainly wind by this time) Slight risk was expanded into this area. Lastly, due to potential for a few clusters of storms, mergers etc...some locations in the NW may see precip totals add up and 2-3 inches will be possible. Locally higher amounts can't be ruled out as well which may support some flash flooding. Current graphic highlights that. As for the new severe graphic, I added timing to it to better describe the two different areas with the understanding that the progression is non-typical. Other forecast elements look on track. PoPs were adjusted to increase chances across the SE/E areas this afternoon and then more adjustments to refine the evening/overnight evolution of the MCS. /CME/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 92 76 88 72 / 36 46 62 28 Meridian 95 77 92 72 / 39 20 54 30 Vicksburg 92 74 87 73 / 30 59 57 26 Hattiesburg 94 77 93 73 / 52 16 54 24 Natchez 91 75 88 72 / 32 46 58 20 Greenville 92 70 85 72 / 34 85 56 33 Greenwood 92 71 85 72 / 19 71 57 33 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && CME
Hazardous weather outlook, Jun 23, 3:03 PM CDT, 1 hour before
Hazardous Weather Outlook National Weather Service Jackson MS 303 PM CDT Sun Jun 23 2019 ARZ074-075-LAZ007>009-MSZ018-019-025-034-041-242015- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Bolivar- Sunflower-Leflore-Washington-Sharkey- 303 PM CDT Sun Jun 23 2019 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, north central Mississippi, northwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Monday SEVERE THUNDERSTORMS THREAT...Slight TIMING...The rest of this afternoon through tonight FLOODING THREAT...Elevated TIMING...Tonight The rest of this afternoon through tonight, severe thunderstorms are possible. Some thunderstorms could produce damaging winds to 60 mph and hail at least to the size of quarters. This activity is anticipated between 5pm this afternoon through the overnight as a line of storms pushes southeast. (https://www.weather.gov/images/jan/graphicast/1.png) Tonight, areas of flash flooding likely and some roads could be flooded or closed. Some structures may be potentially threatened by high water as 2 to 3 inches of heavy rain is likely. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. LAZ026-MSZ026>033-037>039-043>046-048>066-072>074-242015- Concordia-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw- Oktibbeha-Attala-Winston-Noxubee-Madison MS-Leake-Neshoba-Kemper- Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson- Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 303 PM CDT Sun Jun 23 2019 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, east central Mississippi, north central Mississippi, northeast Mississippi, and south central Mississippi. .DAY ONE...Tonight and Monday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...The rest of this afternoon through tonight The rest of this afternoon through tonight, isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail. Much of this activity will be this afternoon as storms move northeast between 3 and 7pm. Additional threat for damaging winds are possible after 3 am as a line of storms moves southeast. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. LAZ015-016-023-MSZ035-040-242015- Richland-Madison LA-Franklin LA-Humphreys-Issaquena- 303 PM CDT Sun Jun 23 2019 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, and west central Mississippi. .DAY ONE...Tonight and Monday SEVERE THUNDERSTORMS THREAT...Slight TIMING...The rest of this afternoon through tonight FLOODING THREAT...Limited TIMING...Tonight The rest of this afternoon through tonight, severe thunderstorms are possible. Some thunderstorms could produce damaging winds to 60 mph and hail at least to the size of quarters. This activity is anticipated between 5pm this afternoon through the overnight as a line of storms pushes southeast. (https://www.weather.gov/images/jan/graphicast/1.png) Tonight, localized flash flooding is possible, particularly in low lying and urban areas. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. LAZ024-025-MSZ036-042-047-242015- Catahoula-Tensas-Holmes-Yazoo-Warren- 303 PM CDT Sun Jun 23 2019 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, and west central Mississippi. .DAY ONE...Tonight and Monday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...The rest of this afternoon through tonight FLOODING THREAT...Limited TIMING...Tonight The rest of this afternoon through tonight, isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail. Much of this activity will be this afternoon as storms move northeast between 3 and 7pm. Additional threat for damaging winds are possible after 3 am as a line of storms moves southeast. (https://www.weather.gov/images/jan/graphicast/1.png) Tonight, localized flash flooding is possible, particularly in low lying and urban areas. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. 36 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, Jun 23, 3:49 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Jackson MS
349 PM CDT Sun Jun 23 2019
MSZ045-051-232130-
Newton MS-Neshoba MS-
349 PM CDT Sun Jun 23 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NEWTON AND SOUTHERN
NESHOBA COUNTIES UNTIL 430 PM CDT...
At 348 PM CDT, Meteorologists were tracking a strong thunderstorm
near Stratton, or near Prospect, moving northeast at 20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Stratton around 355 PM CDT.
Neshoba and Dixon around 415 PM CDT.
House around 430 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3237 8932 3250 8932 3272 8920 3262 8896
3246 8911
TIME...MOT...LOC 2048Z 216DEG 17KT 3251 8921
DCSpecial weather statement, Jun 23, 3:53 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Jackson MS
353 PM CDT Sun Jun 23 2019
MSZ063-064-232145-
Lawrence MS-Jefferson Davis MS-
353 PM CDT Sun Jun 23 2019
...A STRONG THUNDERSTORM WILL AFFECT LAWRENCE AND WESTERN JEFFERSON
DAVIS COUNTIES UNTIL 445 PM CDT...
At 353 PM CDT, Meteorologists were tracking a strong thunderstorm
near Robinwood, or 18 miles east of Brookhaven, moving northeast at
25 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Monticello and Arm around 405 PM CDT.
Wanilla around 415 PM CDT.
Other locations impacted by this storm include New Hebron and Silver
Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3160 9024 3176 9005 3176 9004 3168 8978
3139 8996 3140 9004 3139 9004 3139 9024
TIME...MOT...LOC 2053Z 214DEG 21KT 3149 9014
DCSpecial weather statement, Jun 23, 3:58 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Jackson MS
358 PM CDT Sun Jun 23 2019
MSZ063-064-072-232145-
Lawrence MS-Jefferson Davis MS-Marion MS-
358 PM CDT Sun Jun 23 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MARION...SOUTHEASTERN
LAWRENCE AND SOUTHERN JEFFERSON DAVIS COUNTIES UNTIL 445 PM CDT...
At 357 PM CDT, Meteorologists were tracking a strong thunderstorm
near Holly Springs, or near Kokomo, moving northeast at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Holly Springs around 405 PM CDT.
Morgantown around 410 PM CDT.
Goss and Tilton around 415 PM CDT.
Society Hill, Oak Vale and Bunker Hill around 425 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3113 8994 3113 8998 3115 9001 3117 9001
3118 9003 3123 9003 3124 9004 3133 9004
3133 9008 3134 9010 3156 8990 3144 8964
3143 8965 3140 8965 3123 8977 3111 8993
TIME...MOT...LOC 2057Z 211DEG 24KT 3126 9001
DCSpecial weather statement, Jun 23, 4:03 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
403 PM CDT Sun Jun 23 2019
MSZ030-033-232145-
Oktibbeha MS-Clay MS-
403 PM CDT Sun Jun 23 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN OKTIBBEHA AND CLAY
COUNTIES UNTIL 445 PM CDT...
At 402 PM CDT, Meteorologists were tracking a strong thunderstorm
near Starkville, moving northeast at 30 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Griffith and Muldrow around 415 PM CDT.
West Point and Pala Alto around 425 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3353 8864 3339 8882 3349 8896 3381 8890
3381 8872 3368 8872 3368 8852
TIME...MOT...LOC 2102Z 211DEG 26KT 3352 8883
DCThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 3:12 PM CDT | Flash Flood Watch | JAN | Bolivar, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 1 more | 14 hr |
| Jun 23, 3:49 PM CDT | Special Weather Statement | JAN | Newton | 41 min |
| Jun 23, 3:53 PM CDT | Special Weather Statement | JAN | Lawrence | 52 min |
| Jun 23, 3:58 PM CDT | Special Weather Statement | JAN | Marion | 47 min |
| Jun 23, 3:59 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 46 min |
| Jun 23, 4:12 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Marion | 25 min |
| Jun 23, 4:20 PM CDT | Special Weather Statement | JAN | Choctaw | 40 min |
| Jun 23, 4:25 PM CDT | Special Weather Statement | JAN | Copiah | 50 min |
| Jun 23, 4:35 PM CDT | Special Weather Statement | JAN | Kemper | 40 min |
| Jun 23, 4:45 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 34 min |
| Jun 23, 5:05 PM CDT | Special Weather Statement | JAN | Rankin | 40 min |
| Jun 23, 5:12 PM CDT | Special Weather Statement | JAN | Hinds | 48 min |
| Jun 23, 5:16 PM CDT | Special Weather Statement | JAN | Noxubee | 44 min |
| Jun 23, 5:25 PM CDT | Special Weather Statement | JAN | Bolivar | 50 min |
| Jun 23, 5:38 PM CDT | Special Weather Statement | JAN | Rankin | 37 min |
| Jun 23, 6:14 PM CDT | Special Weather Statement | JAN | Bolivar, Sunflower | 46 min |
| Jun 23, 6:19 PM CDT | Special Weather Statement | JAN | Madison | 41 min |
| Jun 23, 6:20 PM CDT | Special Weather Statement | JAN | Yazoo | 25 min |
| Jun 23, 6:49 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 41 min |
| Jun 23, 6:10 PM CDT | Special Weather Statement | JAN | Ashley | 35 min |
| Jun 23, 6:41 PM CDT | Severe Thunderstorm Warning | JAN | Chicot | 37 min |
Nearby
Special Weather Statements in Mississippi, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.